Welcome to the Anxiety Forum - A Home for Those with Anxiety, Fear, or Panic Attacks.
Panic 468x60
Results 1 to 2 of 2
  1. #1
    Junior Member
    Join Date
    Jul 2007
    Location
    cisco network engineer
    Posts
    2

    RE PROZAC- WARNINGS

    Hi there guys

    Just thought I would tell you about my experiences of Prozac the anxiety and antidepressant drug.
    I was perscribed the drug just over a year ago by my GP, 20 mg once daily, for fundamentally was a physical and to an extent emotional side effect of Post Concussion Syndrome as a result of involvement in a car accident. The ignorance to the physical symptoms I was getting my GP just exassperated my previous anxiety as a result the doctor put me on Prozac.
    Initially I felt that my stress levels were better however the physical symptoms were still there and had got worse. Not only that but my once great appetite had gone completely and I had bad fevers and this extreme exhaustion where it became inpossible for me to get out of bed every day, I could hardly walk and my weight was ever decreasing. It got to a point where I could hardly walk without support
    I gradually developed bad insomnia, my brain just wouldnt ''shut down'' properly. My sensitivities also changed substantially and noises/smells were exemplified by 10000000's to the point where I had to close my ears/nose as it was too much to bear.I also felt extremely COLD like I was in a refridgerator and I had to have blankets and blankets on me just try and stay warm. My heart also was going so quick that I could feel my pulse in my fingers and I thought that it could stop any minute.
    Then I started developing severe urges to kill myself which I had never even conteplated before and I started feeling violent towards others which again I have never felt before. I am naturally a very placid person that would not hurt a fly! I felt increasingly as though something was ''taking me over'' and as thought I was not in control of myself. I was so scared all round I kept trying to tell my dad what had happened but he just accused me of ''making it up'' and pushed me to the floor. I was so cold one morning when I woke up that I felt I had Hyperthermia or something and he just laughed. I tried to call for an ambulance but he wouldnt let me. I then tried to get neighbours attention from across the road through my bedroom window as he wouldnt let me get out. Eventually I managed to and due to my neighbours concern my dad very reluctantly drove me to see my physcologist. I arrived in my dressing gown as I was so worried and anxious to get over what ever was happening that i did not care what I looked like and all the staff could do was laugh at me. The physciatrist there then spoke to me about the symptoms I was getting and re itterated them back to me before I continued saying what was happening. I explained that I felt I was having an allergic reaction to Prozac and he didnt disaagree with me. He knew exactly what was happening so he suggested that I went into hospital immediately. It was not until a couple of weeks into my time there there the nurses and staff there reluctantly agreed that the prozac had caused those symptoms. Graduallly over time the symptoms subsided however I did not sleep at all for 2 weeks which caused me to have severe hallucinations and effected my emotional state even more.
    The doctors put me on a cause of Respiradone, Diazapam and Lorazopam and then Olanzipine. I am now on Olanzipine, initially 2.5 mg daily for about a year and now I am taking one once a week with a view to coming off. This has suited me quite feel except for making me feel ''like a zombi'', confused at times, poor memory and weight gain but all in all it has been ok and has helped me. My only concern is that my motabolism appears to have gone from over active to underactive and I am putting so much weight on (to the delight of certain hospital staff who took pleasure in telling me that that would happen and implying that it could affect my modelling). I have gone from sixe 8-12 and I am generally not feeling as fit as I was. I also found out through the internet that doctos have to monitor you on these Anti-cycotic drugs, BMI, glucose, blood pressure etc which they have not done at all in the year. They have also encouraged me to stop the drug suddenly even though my uncle who is an experienced doctor told me not to under any circumstances and to come off slowly..
    Do any of you know the long term health implications of taking the lowest dose possible of Olanzipine?
    Is it likely to have a long term negative impact on ones motabolism?
    What are the chances of it causing Diebeties?

    I would also like to point out the fact that Olanzipine is not just used for patients that have Schzizophrenia in low doses it is also for anxiety/depression and bi polar. A few threads on here had encouraged me to point that fact out as there appears to be some confusion regarding its usage.

    Anyway, I very much hope that this information has alerted you to the possible causes (although admittedly this case was very extreme) of taking Prozac. If you are going to take it make sure that a) it is the right drug for you, ie if you have depression more than anxiety it probably is but if your prob is anxiety then it most likely isnt b) that you are given the right dose for your bmi c) that you are motirored on it regularly and closely and report any symptoms even if mild like slight peeling of skin, report them to your GP and tell them you WANT TO COME OFF them. It is ILLGAL ffor them to force you to continue. They always insist that you dont stop immediately but trust me if you are getting any side effects come off it straight away as it could be an indication of a bad reaction and the longer you are on it the longer you have to endure the side effects

    Also remember that irrespective of what doctors etc say they they have loyalties to drug companies such as Lily founder of Prozac. If they can justify giving it to you, ie histtory of anxiety depression etc , THEY WILL, so please please think twice and consider everything before agreeing. They will usually only give it to patients who have had a long episode of anxiety/depression because then they know that if you were to have a bad reaction they can then say ''well they had had problems for a while anyway, it is not the drugs fault x y and z happened''

    You only have to type the words '' Prozac'' ''deadly'' ''side effects'' and ''corrupt'' to find out all you need to know about the drug. All this is on the internet for a reason, remember that!

    By all of this I just want to try and alert people of the possible effects of this drug, obviously it does work for some people, unfortunately I was not one of them. If I can prevent someone from going through the hell that I went through for a month or two I will. My conscience wouldnt allow otherwise.


    Take care guys

    Good luck

  2. #2
    imported_admin
    Guest
    Hi anxietysufferer, thanks so much for spending the time to tell us about your experiences with prozac. Sounds very frightening..esp the part for not sleeping for 2 weeks! That is crazy!

    Hopefully others will benefit from your experiences.

    Cheers
    Admin

 

 

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Driving Large